Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

SIDE EFFECTS OF SUBOXONE

SUBOXONE--- HAS anyone that has been on Suboxone ever had the side effect of uncontrollable ITCHING? Scratch till your raw? Or any other side effects that make life more difficult? I was on Suboxone for two years, off for 3 months with opiates, and now on again for a month. The itching started small after a few weeks on Sub But now I scratch everywhere there is  hair and just below my knees , my back arms, and high on my butt. Don't know for sure if the drug is the cause or maybe it would have happened anyway as these skin problems can attack anyone. I itch until the skin breaks and stings. Scabs form. My prescribing  Psychiatrist changed me over to Subutex to see if it may be the naloxone and his second guess is Psoriasis.

2 Responses
694895 tn?1263666030
Well, I would see if you are reacting to the naloxone or the buprenorphine, maybe the dye. If for pain management, I would try Subutex, then. generic Subutex... pure mu receptor agonists narcotics simply are not the answer for pain management  in people < 60 yrs of age or 70, simply due to the phenomenon of tolerance. Subutex and Suboxone are far behind in FDA approval for moderate pain....plus.there's no real effects from the neck up  with  buprenorphne and NO Tolerance as seen with  pure  agonists... good Luck..

They tried to send numerous patients < 50 yrs old to pain management and knowing and following buprenorphine for years....It is a shame it is not already FDA  approved to treat chronic pain conditions such as interstitial cystitis, osteoarthritis, aches and pains associated with aging... etc.  Follow the money....once again..
   .Please everyone see www.**********.com and watch the mini video series and you will see how we all age suffer, and die...and sadly, it is PREVENTABLE !!
185545 tn?1331078466
Hi there. I know when i was using heroin and even morphine, i would itch like you have been describing. What i found helped me was an antihistimine. Its almost an allergic reaction. It has been documented that full agonist opioids can cause this problem so i dont think its a stretch to think suboxone can cause itching too.

Good luck trying to resolve this issue. I know it can be a real bother.

Take care. Regards Jeremy
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.